Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Medication for high potassium levels in blood.

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 557 Questions
is one of the medication high in potassium?
Posted Wed, 20 Feb 2013 in Blood Disorders
Answered by Dr. Ganesh Sanap 3 hours later
Hi and thanks for writing in.

Your high cholesterol, anxiety and high triglyceride are not related to high potassium level.

High potassium levels in your blood, also known as hyperkalemia, can occur for a number of reasons. Normally, the amounts of potassium in your blood stay within a narrow range, between 3.6 to 4.8 milliequivalents per liter, or mEq/L. If your levels rise over 5 mEq/L, it is known as hyperkalemia.

Few causes of high potassium are - Any kidney disease can cause potassium retention. Drugs like potassium sparing diuretics and beta blockers can lead to hyperkalemia.

It will be very helpful if you mention your medication , if any. Then it will be possible to comment upon the exact cause. Also please let me know your blood reports.

Hope I have answered your query. If you have further concern please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor